MAUDE Adverse Event Report: CAREFUSION/BD INFUSION SET

CAREFUSION/BD INFUSION SET
Model Number 10013361T
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2017
Type of Reportable Event Malfunction
Event or Problem Description
Defective infusion set.This event involves hospitalized inpatient receiving continuous infusion doxorubicin chemotherapy.Patient called nurse to report "tubing popped out when i turned to the side".Patient quickly reattached tubing and no evidence of chemo spill.Rn disconnected and saved tubing for pharmacy to inspect.The infusion set was bd 10013361t; lot #15095909.The flexible plastic tubing had disconnected from the confirming separation due to insufficient bonding solvent; a problem in the manufacturing process.I asked if this was lot related and if there was any recall of the product.Response from bd was no recall and corrective action plan in place to resolve the issue.Second issue with infusion sets at same connection spot on different patient prompted this reporting to fda.Will file separate report for second incidence.

Brand Name
INFUSION SET
Common Device Name
INFUSION SET
Manufacturer (Section D)
CAREFUSION/BD
san diego CA
MDR Report Key6600856
Report NumberMW5070084
Device Sequence Number628020
Product Code FPA
UDI-Device Identifier10885403223204
UDI-Public(01)10885403223204
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model Number10013361T
Device Lot Number15195909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2017
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight84